Cyclophosphamide and Doxorubicin Induced Melanonychia: A Case Report

Prajapati, Vivek Bhanubhai and Madhyastha, Sharath and Acharya, Raviraja and Gopalaswamy, Vinaya and Akhila, Doddamani (2017) Cyclophosphamide and Doxorubicin Induced Melanonychia: A Case Report. Journal of Clinical and Diagnostic Research, 11 (1). pp. 4-5. ISSN 0973-709X

[img] PDF
1884 DisplayPdf.pdf - Published Version
Restricted to Registered users only

Download (374kB) | Request a copy

Abstract

Chemotherapeutic agents may rarely cause discoloration and hyperpigmentation of the nails. We present a patient who developed blackish discoloration of nails also referred as melanonychia during six cycles of R-CHOP chemotherapy regimen (rituximab, cyclophosphamide, doxorubicin, vincristine and prednisone) for the treatment of Non Hodgkin Lymphoma (NHL) follicular type. The patient developed blackish brown discoloration in all the nails. As suggested by previous literature evidence the melanonychia could be associated with cyclophosphamide and doxorubicin. According to the Naranjo causality assessment scale, we established that there was a ‘probable’ association of nail discoloration with the drug.

Item Type: Article
Uncontrolled Keywords: Chemotherapy; Hyperpigmentation; Naranjo causality assessment scale; Non Hodgkin lymphoma
Subjects: Medicine > KMC Manipal > Community Medicine
Medicine > KMC Manipal > Medicine
Pharmacy > MCOPS Manipal > Pharmacy Practice
Depositing User: KMC Library
Date Deposited: 14 Jan 2017 14:58
Last Modified: 14 Jan 2017 14:58
URI: http://eprints.manipal.edu/id/eprint/148072

Actions (login required)

View Item View Item